Gabapentin Side Effects (increase from 300mg to 600mg)
I was just prescribed Gabapentin a week ago and I was told to take 300mg the first week and then increase the dose to 600mg. Last night was the first time I took the 600mg and I awoke about 7 hours after taking it being extremely hungry. I got out of bed to use the restroom and was extremely dizzy. It almost felt like the dizziness you get when you're too drunk lol. But anyway, I was extremely dizzy and my vision was very blurry and I knew I could not make it down the stairs to get food so I called my dad on the phone to wake him up and ask him to make me food and when I tried to speak to him on the phone it honestly sounded like I was speaking in tongues. I could think perfectly fine, I just couldn't get the words to come out properly. It has been about 2 hours since this happened and my speech has not improved, but I discovered that I could talk if I whispered, just not if I tried to speak normally. Lets hope it gets better soon haha. And for reference I am 20 years old and also taking 30mg of Cymbalta. I hope this helps someone who experiences this as well just to let them know that they are not alone and that it is a side effect and it should go away eventually. I know it made me feel better to know I wasn't alone! Best of luck! :)
I have lower back pain(sometimes severe). Been taking 400 mg. of gabapentin daily-relieves most of the pain. Going to try to live with what's left
slurred speach with gabapentin
I have a patient with multiple sclerosis, who developed a severe bout of occipital neuralgia. A neurologist ordered gabapentin, 300mg tid. A few hours after taking the second dose my patient developed blurring of vision and slurred speech. These symptoms resolved spontaneously within 24 hours, leaving the patient (and me) with an alarming experience.
Question: Beside the fact that the indication was questionable (acute pain), are MS-patients more susceptible for sideffects?
I have been taking Gabapentin for at least four years now. My most recent dosage was 1800 Mg. per day. Forgetfulness, headaches and vision changes became pat of my daily challenges until I cut back to 12 Mg. per day. After several months my daily dosage was 6 Mg. per day until I no longer take this medication. My pain level is tolerable and I didn't feel any better when I was digesting 1800 Mg. per day. I did, however, have a definite decrease in mussel tone. My arms have aged where there is a definite mussel decrease causing a lot of loose skin. My friends and family also noticed the change over the holidays. I'm 71 and certainly consider my age as a factor of mussel loss but this extreme loss is something that happened since I stopped using Gabapentin. Please let me know if this is happening or has happened to you.
June in Las Vegas
Gabapetin versus Horizant
I have been taking Pramipexole for several years to help my RLS and to help my sleep problem.
The RLS continued to worsen but I continued to take it as it seemed to help me sleep.
My doctor put me on Horizant but that did no good so I quit taking it but continued the Pramipexole.
A few months ago another doctor prescribed Gabapetin for my RLS and overnight my RLS all but disappeared.
A couple of days after that miracle I forgot to take the Pramipexole and the RLS came back.
When I took it again, the RLS stopped.
I then experimented and twice did not take the Pramipexole and each time the RLS returned.
It is clear to me that as long as I take the Pramipexole and Gabapetin in conjunction my RLS is a thing of the past.
If I take either by itself, the RLS returns.
Now comes the confusing part:
I have learned that Gabapetin and Horizant are the same thing, with different names.
If that is the case why does the Gabapetin solve my problem when the Horizant did not?
Has any one experienced differently by the same dosage of Gabapentin but different Manufacturers
My daughter has intellectual disabilities since birth. She developed infrequent seizures after age 30. She is very sensitive to neurological drugs. Keppra and Lamactil gave her bad side effects and doctor said that Gabapentin is the least side effect but also can control seizures. She took 300 mg 3X a day for 9 months. She has edema at the first week and severe acne flared up. After 9 months taking it, she gain 20 lbs and eventually could not void, end up in ER. I requested doctor to reduce the dosage and gradually to 100/100/200 mg in two months, she lost 15 lbs in this duration. However after a few months, she had two short seizures and the doctor increase her dosage to 125/125/200, a total 450 mg a day (25 mg was made by compounding pharmacy). Her usual symptom is fatigue, low energy level, low pulse rate (in 50s or even lower at some time), and gain weight. She was using IP-101 made by Amneal but one time the pharmacy packed her night 2x100 mg capsules with IG-321 (made by Camber), I immediately noticed that she keep losing weight and her energy level was back to herself. I asked the pharmacist to keep the combination for 6 months, then she is back to her fatigue, low energy level at the same dosage. She has not had seizure for over 1.5 year now, doctor reduced the dosage back to 100/100/200 mg. I had some neurologist said that Gabapentin is ineffective in controlling seizures and she just has infrequent seizure that is not because of Gabapentin. But some said that it is effective and should continue taking it for her epilepsy. She could not tell me her feeling like other sensational side effects. I can only tell by her physical symptoms. We just move to the Bay area and looking for a new pharmacist to work with us. I appreciate if anyone can tell me if the different manufactures make any differences. Those made in US may be has maintain higher quality control or not? I understand everyone should follow the FDA requirement but apparently there is some ingredients that made a big difference in her even she is taking a very minute dosage compared with others starting with 1800 mg a day. I see the feedback here most used for the pain control. I can't believe she is the only one so sensitive to it. I appreciate your comment and sharing to help her . Thanks